Studia Logica

, Volume 68, Issue 2, pp 173–228

A Kripke Semantics for the Logic of Gelfand Quantales

Authors

  • Gerard Allwein
    • Visual Inference LaboratoryIndiana University
  • Wendy MacCaull
    • Dept. Mathematics, Statistics and Computer ScienceSt. Francis Xavier University
Article

DOI: 10.1023/A:1012495106338

Cite this article as:
Allwein, G. & MacCaull, W. Studia Logica (2001) 68: 173. doi:10.1023/A:1012495106338
  • 54 Views

Abstract

Gelfand quantales are complete unital quantales with an involution, *, satisfying the property that for any element a, if aba for all b, then aa* ⊙ a = a. A Hilbert-style axiom system is given for a propositional logic, called Gelfand Logic, which is sound and complete with respect to Gelfand quantales. A Kripke semantics is presented for which the soundness and completeness of Gelfand logic is shown. The completeness theorem relies on a Stone style representation theorem for complete lattices. A Rasiowa/Sikorski style semantic tableau system is also presented with the property that if all branches of a tableau are closed, then the formula in question is a theorem of Gelfand Logic. An open branch in a completed tableaux guarantees the existence of an Kripke model in which the formula is not valid; hence it is not a theorem of Gelfand Logic.

lattice representationsquantalesframesKripke semanticssemantic tableau

Copyright information

© Kluwer Academic Publishers 2001